Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 37, NWS Springfield, MO

September 6, 2018Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at Sep 6, 2018, 9:33 AM CDT for Pulaski County, Missouri. It took effect at Sep 8, 2018, 11:24 PM CDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Sep 6, 2018, 9:33 AM CDT (14:33 UTC)
In effect from
Sep 8, 2018, 11:24 PM CDT
Expired
Sep 9, 2018, 4:00 PM CDT
In force
17 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 123 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Roubidoux Creek near Waynesville (RBXM7). The gauge peaked at 3.28 ft at Sep 9, 2018, 1:00 PM CDT.

actionminormoderate05101509/0609/0709/0809/0909/10
Action stage
6 ft
Minor stage
7 ft
Moderate stage
14 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06928420, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

283 
WGUS43 KSGF 061433
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
933 AM CDT Thu Sep 6 2018



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Roubidoux Creek Near Waynesville affecting Pulaski County.
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County.


.This warning is based on future forecast precipitation amounts of 
4 to 6 inches during the next 72 hours near the river basins.
If conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://water.weather.gov/ahps2/ index.php?wfo=sgf 

&&

MOC169-070233-
/O.NEW.KSGF.FL.W.0037.180909T0424Z-180909T2100Z/
/RBXM7.1.ER.180909T0424Z.180909T1200Z.180909T1500Z.NO/
933 AM CDT Thu Sep 6 2018

...For the Roubidoux Creek Near Waynesville...
* At  8:30 AM Thursday The stage was 1.1 feet. 
* Flood stage is 7.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by Saturday before
  midnight and continue to rise to near 7.5 feet by Sunday morning. 
  The river will fall below flood stage by late Sunday morning.
* Impact...At 8.0 feet...Low parts of Spring Road south of Business 66
  in Waynesville flood.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Roubidoux Creek
  Waynesville       7   1.1 Thu 08 AM   2.0   2.7   7.5


&&


LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221

 

$$

MOC169-070233-
/O.NEW.KSGF.FL.W.0038.180909T0615Z-180910T2008Z/
/BIGM7.1.ER.180909T0615Z.180909T1800Z.180910T1408Z.NO/
933 AM CDT Thu Sep 6 2018

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  9:00 AM Thursday The stage was 2.1 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by early Sunday 
  morning and continue to rise to near 12.0 feet by Sunday early 
  afternoon. The river will fall below flood stage by late Monday 
  morning.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Big Piney River
  Fort Leonard Wo   8   2.1 Thu 09 AM   2.0   2.5  10.2


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
3 follow-up statements
512 
WGUS83 KSGF 061957
FLSSGF
Flood Statement
National Weather Service Springfield MO
257 PM CDT Thu Sep 6 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...

  Roubidoux Creek Near Waynesville affecting Pulaski County 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
   
.Heavy rainfall will cause river levels to rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-071056-
/O.CON.KSGF.FL.W.0037.180909T0424Z-180909T2100Z/
/RBXM7.1.ER.180909T0424Z.180909T1200Z.180909T1500Z.NO/
257 PM CDT Thu Sep 6 2018

...For the The Roubidoux Creek Near Waynesville...
* At  2:30 PM Thursday The stage was 1.1 feet. 
* Flood stage is 7.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by Saturday before midnight and 
  continue to rise to near 7.5 feet by Sunday morning.  The river 
  will fall below flood stage by late Sunday morning.
* Impact...At 8.0 feet...Low parts of Spring Road south of Business 66
  in Waynesville flood.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Roubidoux Creek
  Waynesville       7   1.1 Thu 02 PM   2.0   2.7   7.5


&&


LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221

 

$$

MOC169-071056-
/O.CON.KSGF.FL.W.0038.180909T0615Z-180910T2008Z/
/BIGM7.1.ER.180909T0615Z.180909T1800Z.180910T1408Z.NO/
257 PM CDT Thu Sep 6 2018

...For the The Big Piney  below Fort Leonard Wood East Gate...
* At  2:00 PM Thursday The stage was 2.1 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early Sunday morning and 
  continue to rise to near 12.0 feet by Sunday early afternoon.  The 
  river will fall below flood stage by late Monday morning.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Big Piney River
  Fort Leonard Wo   8   2.1 Thu 02 PM   2.0   2.5  10.2


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
641 
WGUS83 KSGF 070253
FLSSGF
Flood Statement
National Weather Service Springfield MO
953 PM CDT Thu Sep 6 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Roubidoux Creek Near Waynesville affecting Pulaski County 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
   
.This warning is based on future forecast precipitation amounts of 
2 to 5 inches during the next 72 hours near the river basin(s).
If conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-071752-
/O.EXT.KSGF.FL.W.0037.180909T1048Z-180909T1900Z/
/RBXM7.1.ER.180909T1048Z.180909T1200Z.180909T1300Z.NO/
953 PM CDT Thu Sep 6 2018

...For the Roubidoux Creek Near Waynesville...
* At  9:30 PM Thursday The stage was 1.1 feet. 
* Flood stage is 7.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by Sunday morning and continue to
  rise to near 7.1 feet by Sunday morning.  The river will fall below
  flood stage by Sunday morning.
* Impact...At 8.0 feet...Low parts of Spring Road south of Business 66
  in Waynesville flood.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME    Fri   Sat   Sun

Roubidoux Creek
  Waynesville       7   1.1 Thu 09 PM   1.6   2.7   7.1


&&


LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221

 

$$

MOC169-071752-
/O.EXT.KSGF.FL.W.0038.180909T1700Z-180910T0600Z/
/BIGM7.1.ER.180909T1700Z.180909T1800Z.180910T0000Z.NO/
953 PM CDT Thu Sep 6 2018

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  9:00 PM Thursday The stage was 2.1 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by Sunday early afternoon and 
  continue to rise to near 8.1 feet by around midnight.  The river 
  will fall below flood stage by Sunday evening.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME    Fri   Sat   Sun

Big Piney River
  Fort Leonard Wo   8   2.1 Thu 09 PM   2.0   2.8   7.5


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
293 
WGUS83 KSGF 071359
FLSSGF
Flood Statement
National Weather Service Springfield MO
859 AM CDT Fri Sep 7 2018



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Roubidoux Creek Near Waynesville affecting Pulaski County
  Big Piney below Fort Leonard Wood East Gate affecting Pulaski 
  County
   
.Heavy rainfall through Saturday will not cause river levels to 
rise above flood stage. However, in-bank rises will be within a few feet of flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-071429-
/O.CAN.KSGF.FL.W.0037.000000T0000Z-180909T1900Z/
/RBXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
859 AM CDT Fri Sep 7 2018

The Flood Warning has been cancelled for: 
 The Roubidoux Creek Near Waynesville.
* At  8:30 AM Friday The stage was 1.1 feet. 
* Flood stage is 7.0 feet. 
* Forecast...The river will crest below flood stage at 3.7 feet 
  tomorrow evening.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Roubidoux Creek
  Waynesville       7   1.1 Fri 08 AM   2.9   3.6   2.9


&&


LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221

 

$$

MOC169-071429-
/O.CAN.KSGF.FL.W.0038.000000T0000Z-180910T0600Z/
/BIGM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
859 AM CDT Fri Sep 7 2018

The Flood Warning has been cancelled for: 
 The Big Piney  below Fort Leonard Wood East Gate.
* At  8:00 AM Friday The stage was 2.1 feet. 
* Flood stage is 8.0 feet. 
* Forecast...The river will crest below flood stage at 4.3 feet 
  Sunday morning.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Big Piney River
  Fort Leonard Wo   8   2.1 Fri 08 AM   2.7   4.3   2.9


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Sep 6, 6:21 AM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Sep 6, 6:21 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
621 AM CDT Thu Sep 6 2018

...AVIATION UPDATE...

.SHORT TERM...(Today through Saturday Night)
Issued at 325 AM CDT Wed Sep 5 2018

Development of showers and isolated thunderstorms to be the main
short term challenge as the remains of Gordon tracks westward into
Arkansas and a weakening frontal boundary slowly descends into
the forecast area.

SW to NE orientated band of convection has developed from
Joplin/southeast Kansas into central Missouri at 08z...and is
delineated well by GOES 17 air mass RGB. Anticipation is for this
band to diminish northwestward during the morning hours...followed
by increasing convection particularly over the eastern Ozarks this
afternoon as Gordon begins to makes its presence felt.

The center of the tropical system will track west northwest into
central Arkansas today and then curve northward into the vicinity
of Springfield Friday afternoon and exit the east central part of
Missouri toward Sunday morning.

Rainfall coverage and intensity will increase as the circulation
moves into Missouri...prompting the issuance of a flash flood
watch generally along and east of Highway 65 from noon Friday
through midnight Saturday night. It will be important to message
that the widely scattered convection today into early Friday is
not the period in which significant impact is expected so that
awareness is enhanced when the increased rates occur during the
watch period.

Have closely followed WPCs lead in expecting total rainfall to
be in the 4-6 inch range east of Highway 65 with highest amounts
in the Lake of the Ozarks...Lebanon and Rolla areas. Farther west
toward the Kansas border around 2 inches is expected.

.LONG TERM...(Sunday into Thursday)
Issued at 256 PM CDT Wed Sep 5 2018

Gordon's circulation exiting into Illinois will lead to the
rainfall tapering off from southwest to northeast late Saturday
night into Sunday morning.

Decreasing clouds but continued westerly flow will keep
temperatures cool for the start of the work week...followed by a
slow warming trend as an upper ridge rebuilds across the southwest
US.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1231 AM CDT Thu Sep 6 2018

Band of showers and a few thunderstorms extending from KJLN area
northeastward will slowly diminish in coverage during the mid
morning hours.

Scattered convection will then resume this afternoon lasting into
tonight as moisture from the remnants of Gordon approach the
region. While VFR conditions are expected through this afternoon
despite the rainfall...look for patchy to widespread MVFR
conditions tonight as low level moisture increases.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from Friday afternoon through Saturday evening
     for MOZ055>058-067>071-078>083-089>092-094>098-102>106.

KS...NONE.
&&

SHORT TERM...Runnels
LONG TERM...Runnels
AVIATION...Runnels
Hazardous weather outlook, Sep 6, 5:57 AM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
557 AM CDT Thu Sep 6 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
557 AM CDT Thu Sep 6 2018

...Flash Flood Watch issued from noon Friday through midnight
Saturday night...

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited flooding risk.
  Limited lightning risk.

DISCUSSION...

Scattered showers and isolated thunderstorms will form across the
region today. While severe weather is not expected, occasional
lightning strikes and some localized flooding will be possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The risk of heavy rain will be on the increase Friday afternoon
into Saturday night as the remnants of Tropical Storm Gordon moves
into Missouri. Flash flooding will be possible as four to six
inches of rain is expected east of Highway 65.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Runnels

In the hours before

Local storm report, Sep 6, 7:19 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
719 AM CDT THU SEP 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     FLOOD            3 N PALO PINTO          38.43N 93.45W
09/06/2018                   BENTON             MO   LAW ENFORCEMENT

            PORTION OF HIGHWAY HH WASHED OUT 1/4 MILE
            EAST OF HIGHWAY E.

&&

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 4:05 AM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 27 more53 hr
Sep 6, 5:29 AM CDTAreal Flood AdvisorySGFBenton, St. Clair6 hr
Sep 6, 7:21 AM CDTAreal Flood AdvisorySGFVernon6 hr
Sep 6, 7:33 AM CDTAreal Flood WarningSGFBenton5 hr
Sep 6, 9:33 AM CDTRiver Flood WarningSGFPulaski4 days
Sep 6, 10:03 AM CDTAreal Flood WarningSGFSt. Clair, Vernon6 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.